Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Riverton, WY

July 19, 2007Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 19, 2007, 4:36 PM MDT for Johnson County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 4:36 PM MDT (22:36 UTC)
Expired
Jul 19, 2007, 5:15 PM MDT
In force
39 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:20 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 19, 3:20 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT THU JUL 19 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.  SHORT TERM
MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN.
OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL
SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN
AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY
THUNDERSTORMS.

.LONG TERM...SUNDAY THROUGH THURSDAY
MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH
THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE
GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN
HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST
AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO
THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH
MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR
FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE
PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH
THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL
CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND
CONTINUES AGAIN TONIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST
COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST
CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH
POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE
STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH
ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND
SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS.

&&

.FIRE WEATHER...
HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER
THE AREA WITH MONSOON MOISTURE OVER THE AREA.  THE MOISTURE
IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE
OVER THE NORTHWEST.  AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST
COVERAGE OVER THE MOUNTAINOUS AREAS.  LITTLE CHANGE IN TEMPERATES
AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...SMITH
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 3:17 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT THU JUL 19 2007

WYZ020-022-192200-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
317 PM MDT THU JUL 19 2007

SIGNIFICANT THUNDERSTORM ACTIVITY WILL BE MOVING WEST INTO THE
EASTERN PORTIONS OF THE CASPER METRO AREA THROUGH 345 PM. ALSO...
ANOTHER AREA OF THUNDERSTORMS WILL BE TRACKING NORTHEAST ALONG
HIGHWAY 220 ACROSS INDEPENDENCE ROCK AND ALCOVA THROUGH 400 PM..
YET A THIRD CLUSTER OF THUNDERSTORMS WILL BE TRACKING NORTHEAST
ACROSS WEST CENTRAL NATRONA COUNTY AND WILL TRACK ACROSS HIGHWAY 26
NEAR HIGHLAND THROUGH 400 PM. THESE STORMS MAY PRODUCE SMALL
HAIL...WIND GUSTS OF 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

LIPSON

In the hours before

Local storm report, Jul 19, 2:28 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             16 W BUFFALO            44.34N 107.04W
07/19/2007  E0.88 INCH       JOHNSON            WY   PUBLIC

            HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.

&&

DLIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:01 PM MDTSevere Thunderstorm WarningRIWJohnson44 min
Jul 19, 2:35 PM MDTFlash Flood WarningRIWJohnson4 hr
Jul 19, 3:48 PM MDTSevere Thunderstorm WarningRIWJohnson42 min
Jul 19, 4:14 PM MDTSevere Thunderstorm WarningRIWNatrona61 min
Jul 19, 4:22 PM MDTFlash Flood WarningRIWNatrona113 min
Jul 19, 5:15 PM MDTSevere Thunderstorm WarningRIWJohnson60 min
Jul 19, 5:25 PM MDTTornado WarningRIWJohnson65 min
Jul 19, 5:31 PM MDTSevere Thunderstorm WarningRIWNatrona59 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.